Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Micheal Jackson and oxycontin {here we go again!!}

24

Comments

  • My Doc has me taking 10 mg LorTab 3 X day for pain. Some reason I always seem to choke on any kind of oblong type pill??? Anyway is it OK to break the up in pieces by chewing and the swallowing them? Am I messing the dose up that way?




    My Doc has me taking 10 mg LorTab 3 X day for pain. Some reason I always seem to choke on any kind of oblong type pill??? Anyway is it OK to break the up in pieces by chewing and the swallowing them? Am I messing the dose up that way?



    =============================================

    2006 3 cervical disk fusion with hardware
    Lumbar Pain-- L3-L4 bulge L4-L5 Herniated Disk L5-S1 Bulge
    Pain in spine and left butt, left leg & numbness left calf and foot.
    C3-4-5 fusion 2005
    C-5-T-1 disk bulged
    L-4-5 bulge to the right, with Microdiscectomy, failed
    L5- Bi-Lateral bulge
    Pain in right foot -loss of feeling
    Left butt, hip and front thigh pain with bad shooting pain into inside ankle sometimes
  • I have a disk of my MRI pics but I am unable to open them in windows they are in a DIC or dsc format do you how to turn them into jpgs. I am asking you because of pic.
    Thanks,Dennis



    ======================================================

    De2006 3 cervical disk fusion with hardware
    Lumbar Pain-- L3-L4 bulge L4-L5 Herniated Disk L5-S1 Bulge
    Pain in spine and left butt, left leg & numbness left calf and foot.nnis
    C3-4-5 fusion 2005
    C-5-T-1 disk bulged
    L-4-5 bulge to the right, with Microdiscectomy, failed
    L5- Bi-Lateral bulge
    Pain in right foot -loss of feeling
    Left butt, hip and front thigh pain with bad shooting pain into inside ankle sometimes
  • advertisement
  • as long as your tablets are not repeat NOT the sustained release type i would say OK BUT check with your doctor first
    STRAKER
  • i have amended my post .in order to not cause offence to fans or anyone else ..but let me put it to you .i was to post on her that i am taking oxycontin and injecting pethidine and shopping around for drugs ..would you not think that i was a junkie?
    MJ s doctor should have given him the correct amount of medication to control his pain just like mine and your doctor dose {see my post on the importance of seeing you doctor on a regular basic in the medication section of SH} if MJ s pain was so bad he would have been bed/chair bound and not fit enough to do any concerts {i could not even stand for the length of time it would take to watch a concert¬!!}
    i am very sorry MJ have gone even though i was not a big fan but there is something very wrong with the way he died and my original point was the oxycontin is going to get bad press again and like many have said no one say anything positive about this drug .people like you and i need oxycontin and similar drugs to keep us from horrible pain .as usual the press focus in on the bad never the good .
    STRAKER
  • I "pulled" mine from the window to my browser, then saved it. Try opening it with the cd/dvd they gave you, then click on the picture, drag it to your browser.

    Hope it works!

    >:D<
  • advertisement
  • wow! If he did, (I never knew that) then no wonder he needed pain killers.

    sadly we have all been told about risks of mixing alcohol and pain killers and some other drugs too.

    In a way we all take the risks associated with regular use but Like straker says, I too believe my meds are truly metabolised due to all my pain chemicals rushing around. I have never been high.

    If I could dance like MJ, even with pain killers I'd be happy!
  • yes i remember when he fell and broke his leg and fracture his back, he was also burned during one of his concerts and if im not mistaken i think the burn came first and burns they say are very painful so if indeed he got hooked on pain killers i could understand why,nobody likes to be in pain, doesnt make it right but i do understand.But what really confuses me is why he had a cardiologist at his side????even though the autopsy came back neg. makes me wonder if there was a problem with his heart or something
  • I thought about that too why was his doctor a cardiologist? Makes you wonder if he had heart problems that no one knew about. Or I also heard that he was having chest pains the night before he died and maybe he has all different kinds of doctors at his disposal so that was the one that came that night because he was having chest pains.

    We'll see what the results show. It does seem like abuse of prescription drugs though. I agree how if he was in such pain how could he have been planning 50 concerts. Also if he had that much pain there is just no way he'd be able to dance around like he was in preparing for these concerts. That part just makes it look suspicious. I know during my worst pain days I could not stand for 10 minutes even and dancing was out of the question.

    I wonder if he was being pressured to do these concerts maybe just an idea since he was five hundred million dollars in debt.

  • Straker I appreciate your concern. Ideally I would also be on a long acting or breakthrough medication--- but I'm not. The numerous breakthrough meds I've tried have created disabling and costly problems in of themselves. I'm complicated.

    When I'm talking about 'withdrawal' I beleive I'm saying when I miss or lower a dose the absence of the medication itself can cause additional pain, one can yawn a lot, feel fidgity, irritable etc. It can also mean I have a physical dependence and I need increasing dosage to get the same effect. I like staying on a lower dosage because I do not like the stronger dissociative effect when I take more meds.

    Respectfully, the notion the oxycontin sort of gobbles up the bad pain juices and therefore we can't get addicted seems more like magical thinking to me and perhaps not based on science but wishfulness. Narcotics really don't take my pain away at any dosage and even with breakthrough meds. It simply helps me not care about it as much.
  • I suspect that what you're experiencing is a physical dependence, and NOT an addiction. If I were to miss a dose or run out of my MS Contin I would feel the withdrawal symptoms. It doesn't mean that I am addicted, it's just that my body has become accustomed to me taking in these medication on a regular basis.

    Hi Straker, I had no idea that MJ had chronic pain issues with his back. But I did hear that his family planned an intervention in New York because of his pain pill addiction. He also was known for his drinking binges. Was he self medicating? Possibly.

    It's so true that celebrities can get pain scripts too easily and that they are not put through the all the hoops that we jump through in order to get pain meds. It's the super easy access to legal and illicit drugs that leads to their downfall while the rest of us who are legitimate CP patients get the ass end of the deal.

    I do feel sorry for Micheal but I have a feeling that no doctor stepped in to monitor his prescribed pain medication. There was one doctor who told Micheal NO when he hit him up for a script; he told him to try physical therapy, massage, NSAIDS, etc but no narcotics. I understand the enormous pressure MJ was up against, and it seems to me it played a role in his demise. We won't know for sure what all transpired until the final autopsy reports a few weeks down the road.

    Whatever goes down, it will be one more justification for the DEA.
advertisement
This discussion has been closed.
Sign In or Register to comment.